Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 76, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 13, 2014, 4:18 PM CDT for 4 counties in Kentucky. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2014, 4:18 PM CDT (21:18 UTC)
- Expired
- May 13, 2014, 5:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Caldwell County, KY, Crittenden County, KY, Livingston County, KY, Lyon County, KY
The radar
The Paducah radar (KPAH), 61 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 456 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:52 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, May 13, 2:52 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 252 PM CDT Tue May 13 2014 .SHORT TERM...(Tonight through Thursday night) Issued at 252 PM CDT TUE MAY 13 2014 Models way overdid precipitation across the region today, which initially does not instill a lot of confidence in the near term forecast. However, by late tonight we will have a much better defined surface feature and upper level support with the trof moving in from the west. The evening hours will likely be pretty quiet, but models are in good agreement showing a surge of precipitation spreading north then east late tonight, through the day Wednesday and continuing into Wednesday evening across the PAH forecast area. Continued with pops increasing to likely in our south to chance in our north by late tonight, then likely to categorical pops through the day Wednesday into Wednesday evening. Thunderstorm chances should be confined to our eastern counties based on the forecast track of the low, though if it goes any farther east, it will be minimal. Some periods of heavy rainfall could lead to a few minor flooding issues, but overall believe this will be isolated, and probably confined to southeast Missouri where the most rain has fallen. Shower chances will decrease from west to east late Wednesday night as the low moves well off to our northeast. With the upper level trof remaining over the region, we continued with chance pops for showers for Thursday into Thursday night. Looking at LIs and CAPE values, seems more than reasonable to also include thunder chances on Thursday. Cooler conditions are still on tap behind the front tonight and especially for Wednesday onward. Temperatures will drop tonight to near seasonal readings in the 50s, then only climb into the upper 50s and 60s on Wednesday. Temperatures will remain below seasonal through the near term, with our coolest conditions Thursday night when lows will drop into the lower to middle 40s. .LONG TERM...(Friday through Tuesday) Issued at 252 PM CDT TUE MAY 13 2014 Medium range deterministic models continue to display fairly good agreement in the overall mid/upper level synoptic pattern today. However, there remains uncertainty in the day to day details, esp when it comes down to on and off precip chcs Thu-Sat. Large amplitude H50 trof from Great Lakes south to the gulf coast, will slowly move east, with the ridge over the west pushing toward the area late in the weekend and into Monday of next week. This will lead to an unseasonably cool and somewhat unsettled period from Thu right into the weekend. Secondary disturbances will rotate around the west side of the mid lvl trof once it becomes established. This will likely lead to on and off chcs for showers, but models differ in the timing and strength of these waves, so will not goo too high in any one time frame at this time. It now appears the strongest of these secondary waves may come into the picture Friday night or Saturday and affect mainly southern portions of the forecast area. Very low height fields and extensive daytime cloudiness expected will likely lead to highs only in the lower/mid 60s Thu-Sat. Lows will be in the chilly 40s. High pressure aloft will finally begin to build in toward the end of the extended (Sun/Mon), leading to a decent fairly rapid warm up, and less chc of rain showers. && .AVIATION... Issued at 1231 PM CDT TUE MAY 13 2014 MVFR cigs along and behind a cold front this afternoon will lower to IFR in cigs and vsby later tonight as a swath of rain and embedded thunderstorms lifts ne into the mid MS River Valley. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM...RST LONG TERM...GM AVIATION...GM
Hazardous weather outlook, May 13, 3:21 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 321 PM CDT TUE MAY 13 2014 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-142030- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 321 PM CDT TUE MAY 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AS A COLD FRONT SLOWLY PASSES THROUGH. GIVEN THE SLOW MOVEMENT OF THE THUNDERSTORMS...LOCALLY HEAVY RAINFALL IS POSSIBLE. SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY. OVER MUCH OF THE REGION...LOCALLY HEAVY RAIN WILL BE THE MAIN IMPACT. ACROSS PORTIONS OF WESTERN KENTUCKY AND SOUTHWEST INDIANA...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON AS A WAVE OF LOW PRESSURE APPROACHES FROM TENNESSEE. THE SEVERE RISK IS HIGHLY CONDITIONAL ON THE TRACK OF THE SURFACE LOW. HOWEVER...IF SEVERE STORMS DO MATERIALIZE...THE PRIMARY CONCERN WILL BE DAMAGING WINDS AND MARGINALLY SEVERE HAIL. AN ISOLATED TORNADO CANNOT BE RULED OUT. A FEW THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY...ESPECIALLY DURING THE AFTERNOON HOURS. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. SPOTTERS ARE ENCOURAGED TO MONITOR LATER FORECASTS IN CASE THEIR ACTIVATION IS NEEDED WEDNESDAY AFTERNOON. REPORTS OF HEAVY RAINFALL OR LOCALIZED FLOODING OVER THE NEXT FEW DAYS ARE ALSO APPRECIATED.
In the hours before
Special weather statement, May 13, 11:33 AM CDT, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1133 AM CDT TUE MAY 13 2014 INZ081-082-087-131715- GIBSON IN-PIKE IN-WARRICK IN- 1133 AM CDT TUE MAY 13 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN WARRICK... EASTERN GIBSON AND PIKE COUNTIES IN SOUTHWEST INDIANA UNTIL 1215 PM CDT... AT 1130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WINSLOW...OR 6 MILES SOUTH OF PETERSBURG...MOVING NORTHEAST AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... RURAL NORTHEASTERN PIKE COUNTY THROUGH 1215 PM CDT LOCATIONS THAT MAY BE IMPACTED INCLUDE... PETERSBURG. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 4:14 PM CDT | Severe Thunderstorm Warning | PAH | Graves | 31 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.